Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 5:40 PM EST for DeKalb County, Steuben County, Indiana. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 5:40 PM EST (22:40 UTC)
- Expired
- Jun 14, 2000, 6:30 PM EST
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties DeKalb County, IN, Steuben County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:00 PM EST | Tornado F2 | Butler Center, IN | The tornado touched down on CR 64, one half mile west of Indian Springs Camp Ground. Trees and power lines were knocked down and many were snapped and uprooted. Extensive roof damage occurred to houses in the area. A barn was damaged with much of its roof t |
| Jun 14, 6:00 PM EST | Hail 0.75 | Avilla, IN | |
| Jun 14, 6:06 PM EST | Tornado F1 | Butler Center, IN | Once the previous tornado lifted up into the clouds, the thunderstorm cell moved northeast when this second tornado touched down and followed a skipping path near CR 60. The tornado reached the ground about 3 times. The tornado touched down first in a forest |
| Jun 14, 6:20 PM EST | Hail 1 | Garrett, IN | |
| Jun 14, 6:25 PM EST | Thunderstorm Wind | Garrett, IN | Several trees down. |
| Jun 14, 6:38 PM EST | Hail 0.75 | Butler, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 14, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 142243
SVRFWA
INC033-151-MIC023-142330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EST WED JUN 14 2000
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE KALB COUNTY IN INDIANA
STEUBEN COUNTY IN INDIANA
BRANCH COUNTY IN MICHIGAN
* UNTIL 630 PM EST(730 PM EDT)
* AT 540 PM EST(640 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING
FROM FINDLAY TO STROH TO AVILLA...MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
ORLAND
UNION CITY
CORUNNA
GARRETT
ASHLEY
AUBURN
ANGOLA
COLDWATER
WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS LINE OF SEVERE STORMS!
SEEK SHELTER IMMEDIATELY!
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4206 8532 4100 8543 4128 8532 4128 8481
4100 8478 4208 8482
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:14 PM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 14, 2:14 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 214 PM EST WED JUN 14 2000 TSTMS SCATTERED ACROSS CWA THIS AFTERNOON WITH MAIN SQUALL LINE APPROACHING FROM IL WELL AHEAD OF SFC COLD FRONT AND UPPER TROF. PREFRONTAL ACTIVITY WILL TAKE BULK OF LLVL MOISTURE EAST OF CWA BY LATE TNGT WITH LEFTOVER CLDS AS FRONT MOVES THRU. IN BETWEEN SYSTEMS ON THURSDAY WITH LESS HUMID AIRMASS. WARM ADVECTION THEN STARTS AHEAD OF NEXT SHRTWV THURSDAY NIGHT. TSTMS COULD MAKE IT INTO WRN CWA LATER THURSDAY NIGHT BUT WILL LEAVE OUT UNTIL FRIDAY FOR NOW. CAT POPS TNGT THEN TOWARD HIGHER FAN POPS FRI. OPENED RANGES ON TEMPS BETWEEN FWCS AND FANS. MAV LOOK TOO WARM FRI. EXTENDED CHC OF SHWRS THRU SUNDAY WITH NEXT FRONT AND UPPER TROF. WILL GO DRY ON MONDAY FOR NOW. .IWX...NONE RES
In the hours before
Local storm report, Jun 14, 4:26 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM LA PORTE IN WIND DAMAGE
06/14/00 LAPORTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES DOWN COUNTYWIDE.
0407 PM 3 N LEIPSIC OH WIND DAMAGE
06/14/00 PUTNAM REPORTED BY EMERGENCY
MANAGEMENT. POWER POLES
AND LINES DOWN.
NLocal storm report, Jun 14, 4:35 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...q.
0410 PM 1 N BEARDSTOWN IN WIND DAMAGE
06/14/00 PULASKI REPORTED BY EMERGENCY
MANAGEMENT. TREES DOWN.
NLocal storm report, Jun 14, 4:59 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM PLYMOUTH IN WIND DAMAGE
06/14/00 MARSHALL TREES AND POWER LINES
DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0415 PM 5 S SOUTH BEND IN WIND DAMAGE
06/14/00 ST.JOSEPH TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFF#ICIAL.
0415 PM LEWISBURG IN WIND DAMAGE
06/14/00 CASS TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 5:10 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0502 PM 5 W NORTH MANCHESTER IN TORNADO
06/14/00 WABASH REPORTED BY EMERGENCY
MANAGEMENT.
NLocal storm report, Jun 14, 5:36 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM ELKHART IN WIND DAMAGE
06/14/00 ELKHART TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0510 PM 2 S SIDNEY IN TORNADO
06/14/00 KOSCIUSKO DAMAGE TO MEDOW ACRES
TRAILER PARK. REPORTED
BY PUBLIC.
0510 PM 2 S SIDNEY IN TORNADO
06/14/00 KOSCIUSKO REPORTED BY PUBLIC.
DAMAGE TO MEADOW ACRES
TRAILER PARK.
0515 PM LARWILL IN 1 INCH HAIL
06/14/00 WHITLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 14, 5:39 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
539 PM EST WED JUN 14 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...T.
0510 PM 3 W COLUMBIA CITY IN 1.75 INCH HAIL
06/14/00 WHITLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:01 PM EST | Severe Thunderstorm Warning | IWX | Adams | 49 min |
| Jun 14, 3:20 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, White | 50 min |
| Jun 14, 3:20 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 50 min |
| Jun 14, 3:41 PM EST | Severe Thunderstorm Warning | IWX | Marshall, Saint Joseph | 49 min |
| Jun 14, 3:41 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami | 49 min |
| Jun 14, 3:42 PM EST | Flash Flood Warning | IWX | Adams | 3 hr |
| Jun 14, 4:08 PM EST | Severe Thunderstorm Warning | IWX | Grant, Wabash | 52 min |
| Jun 14, 4:08 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 52 min |
| Jun 14, 4:29 PM EST | Severe Thunderstorm Warning | IWX | Miami | 31 min |
| Jun 14, 4:50 PM EST | Tornado Warning | IWX | Wabash | 50 min |
| Jun 14, 4:54 PM EST | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 46 min |
| Jun 14, 4:54 PM EST | Severe Thunderstorm Warning | IWX | Whitley | 46 min |
| Jun 14, 4:59 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 31 min |
| Jun 14, 5:05 PM EST | Tornado Warning | IWX | Kosciusko, Whitley | 35 min |
| Jun 14, 5:21 PM EST | Severe Thunderstorm Warning | IWX | Grant | 39 min |
| Jun 14, 5:32 PM EST | Tornado Warning | IWX | Allen, Whitley | 43 min |
| Jun 14, 5:37 PM EST | Severe Thunderstorm Warning | IWX | Huntington | 53 min |
| Jun 14, 5:54 PM EST | Severe Thunderstorm Warning | IWX | Allen, Blackford, Wells | 46 min |
| Jun 14, 6:10 PM EST | Tornado Warning | IWX | Allen, DeKalb | 40 min |
| Jun 14, 6:20 PM EST | Severe Thunderstorm Warning | IWX | Adams | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.